Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 6, 2013, 12:30 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2013, 12:30 AM CDT (05:30 UTC)
- Expired
- Jul 6, 2013, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 32 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS54 KOHX 060530
FFWOHX
TNC125-147-060830-
/O.NEW.KOHX.FF.W.0023.130706T0530Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 AM CDT
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THE POTENTIAL FOR FLASH FLOODING TO CONTINUE ACROSS
THE WARNED AREA. SEVERAL ROADS ACROSS THESE TWO COUNTIES HAVE
BEEN COVERED WITH WATER FROM RAINFALL LAST EVENING WITH UP TO
AN ADDITIONAL ONE INCH OF RAINFALL POSSIBLE THROUGH 330 AM CDT.
* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
EASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...INCLUDING
THE TOWN OF ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
3643 8718 3641 8718 3641 8720 3635 8728
3632 8730 3632 8733 3665 8726
$$
312 follow-up statements
156
WGUS74 KOHX 060719
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT SAT JUL 6 2013
TNC125-147-060830-
/O.CON.KOHX.FF.W.0023.000000T0000Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-MONTGOMERY TN-
219 AM CDT SAT JUL 6 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 330 AM CDT...
AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE POTENTIAL FOR FLASH FLOODING WAS STILL POSSIBLE ACROSS EASTERN
MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...WITH THE POTENTIAL
OF BETWEEN ONE HALF UP TO ONE INCH OF ADDITIONAL RAINFALL EXPECTED
THROUGH 330 AM CDT.
FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
EASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...INCLUDING
THE TOWN OF ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
3643 8718 3641 8718 3641 8720 3635 8728
3632 8730 3632 8733 3665 8726
$$
31456
WGUS74 KOHX 060829
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SAT JUL 6 2013
TNC125-147-060842-
/O.EXP.KOHX.FF.W.0023.000000T0000Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-MONTGOMERY TN-
329 AM CDT SAT JUL 6 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN MONTGOMERY
AND NORTHWESTERN ROBERTSON COUNTIES WILL BE ALLOWED TO EXPIRE AT 330
AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LIGHT TO MODERATE IS STILL EXPECTED ACROSS THIS AREA AT LEAST
THROUGH THE EARLY MORNING HOURS SO IF YOU NEED TO TRAVEL ON ROADWAYS
ACROSS THIS AREA...PLEASE CONTINUE TO EXERCISE CAUTION AS STANDING
WATER ON ROADWAYS IS STILL A POSSIBILITY.
LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
3643 8718 3641 8718 3641 8720 3635 8728
3632 8730 3632 8733 3665 8726
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:32 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 11:32 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1132 PM CDT FRI JUL 5 2013 .UPDATE...FOR 06Z AVIATION FORECASTS. && .AVIATION...MIDDLE TENNESSEE CONTINUES IN A VERY MOIST AIR MASS THROUGH THE FORECAST PERIOD, WITH MVFR TO OCCASIONALLY IFR CONDITIONS EXPECTED MUCH OF THE TIME. LIFR CONDITIONS ARE ALSO POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY SATURDAY MORNING. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ALONG WITH ISOLATED THUNDERSTORMS. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Jul 5, 8:48 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...FLASH FLOOD WATCH EXPIRATION TIME WORDING CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 848 PM CDT FRI JUL 5 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-070200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 848 PM CDT FRI JUL 5 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH CONTINUES. ON TOP OF WHAT HAS ALREADY FALLEN... AN ADDITIONAL ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SMALL CREEKS AND STREAMS RISING OUT OF THEIR BANKS IS A GOOD POSSIBILITY TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER TWO TO THREE INCHES OF RAINFALL ARE EXPECTED THROUGH SATURDAY NIGHT...WITH ISOLATED TOTALS OF SIX INCHES POSSIBLE. BECAUSE OF THIS...A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. THIS HEAVY RAINFALL WILL RESULT IN LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SOME RIVER FLOODING MAY BECOME AN ISSUE BY SUNDAY AS WELL...AND LAST THROUGH THE FIRST HALF OF NEXT WEEK. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Local storm report, Jul 5, 9:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 3 NE CUNNINGHAM 36.41N 87.35W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
1-2 INCHES ESTIMATED RAINFALL IN THIS AREA HAS CAUSED
WATER TO RUN OVER MARTHAS CHAPEL ROAD JUST SOUTH OF 7
MILE FERRY
&&
EVENT NUMBER OHX1300550
UNGERLocal storm report, Jul 5, 9:36 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 4 E CLARKSVILLE 36.56N 87.27W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
6 INCHES OR MORE OF STANDING WATER ON ROSSVIEW ROAD
JUST SOUTH OF I-24
&&
EVENT NUMBER OHX1300551
UNGERLocal storm report, Jul 5, 9:38 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 7 SE CLARKSVILLE 36.48N 87.26W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
6 OR MORE INCHES OF STANDING WATER ON HICKORY POINT
ROAD NEAR THE INTERSECTION OF COUNTY ROAD 12
&&
EVENT NUMBER OHX1300552
UNGERLocal storm report, Jul 5, 10:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM FLOOD 5 SW ADAMS 36.54N 87.12W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
2 TO 3 INCHES OF RAIN OVER THE LAST COUPLE OF HOURS HAS
CAUSED 6 PLUS INCHES OF STANDING WATER ON HWY 76 AT
HARMONY CHURCH ROAD
&&
EVENT NUMBER OHX1300553
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:06 PM CDT | Areal Flood Advisory | OHX | Montgomery | 114 min |
| Jul 5, 9:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Montgomery, Robertson | 2 hr |
| Jul 5, 9:39 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 6, 8:36 AM CDT | River Flood Advisory | OHX | Bedford | 10 hr |
| Jul 6, 9:56 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jul 6, 12:57 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 18 hr |
| Jul 6, 4:50 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 7 days |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.